One of the most dangerous trends among young drug users is the experimentation with drug mixing. This can be especially dangerous because the potential effects on an individual are largely a mystery.
Many overdoses occur when people mix heroin or prescription opioids and/or alcohol with benzodiazepines such as Klonopin, Valium, and Xanax. All sedating medications carry overdose risks on their own, however, when drugs are combined, the risk is substantially increased because the drugs typically use different mechanisms in the body to create sedation. These mechanisms represent overlapping protection from the brain and respiration shutting down. Blackouts can be dangerous also for many reasons including bodily harm.
Effects of Drug Mixing
The real danger of mixing drugs is not knowing how your body will react to the mixture. Some drugs may even react negatively with other drugs, causing internal bleeding, and making overdoses easy. One of the most common symptoms of mixing drugs is blacking out or becoming unconscious with gaps in memory. The most dangerous drug to mix with is alcohol because our bodies already have trouble digesting it. So, when alcohol and opioids are mixed, our stomachs simply can’t handle the mixture and induce vomiting or a blackout.
Treatment Centers in Florida
If you or a loved one is suffering from an addiction, don’t hesitate to call the Strawberry Center. We are here to make you as comfortable as possible. Call us today if you have any questions or to speak with a specialist.